Banner - Hide this banner





Author Topic: in excruciating pain a week after cortisone shot  (Read 4213 times)

0 Members and 1 Guest are viewing this topic.

Offline jmorrell1

  • MICROgeek (<20 posts)
  • *
  • Posts: 3
  • Liked: 0
in excruciating pain a week after cortisone shot
« on: December 30, 2010, 03:21:12 AM »
What is going on?!?...nutshell of my knee history- large grade 4 cartlidge lesion on femur, scope with microfracture, ET Denovo Graft, 2 rounds of synvisc shots. My knee was still hurting a lot 11 months after the graft, but was tolerable with 70% normal function. The onset of winter increased the pain significantly...opted for a cortisone shot 7 days ago. Have been in excruciating pain ever since. Sharp throbbing pains varying in location around my knee, with no particular cause.  It has lasted too long for a cortisone flair, and an allergy wouldve had more symptoms.
I am, or was, a very active 25 year old woman....and my whole life has been changed drastically.
Can anyone help me to understand what is happening???

Offline eaglemom

  • SuperKNEEgeek
  • *****
  • Posts: 741
  • Liked: 1
Re: in excruciating pain a week after cortisone shot
« Reply #1 on: December 30, 2010, 04:44:15 AM »
Yikers, I'm sorry that happened.  Something sort of similar happened to me.  I'm not a medical professional but this is what I finally did.  And it sounds crazy/odd but it helped.  I iced (10 minutes) with my entire leg above my head (laying on floor, leg on bed) for 10 minutes.  Then I forced myself on the exercise bike and probably peddled less than 5 minutes.  Then I walked around the house, etc. I did that ice bike routine about 5 times one day and it seemed to move the knee enough the pain was less.  Don't know if your even able to do that but no matter what, get ice multiple times a day on that bad boy.  eagle

Offline Kimberly 77

  • Forum Faithful
  • ****
  • Posts: 296
  • Liked: 1
Re: in excruciating pain a week after cortisone shot
« Reply #2 on: December 30, 2010, 05:27:05 PM »
Your story sounds alot like mine. I had a scope to repair a defect on my medial femoral condyle and didn't get better so I was offered the cortizone shot. After the shot I was in lots more pain and I would also say I have continued to get worse since. I had bad swelling and pain for atleast 2 weeks, once that subsided I had lots more catching and popping and some shooting pains too. I see my os on Jan. 11th, hopefully I will get some answers then. Oh, and I had my shot in November.
Right leg amputee.
Osteoarthritis in left knee.
Medial femoral condyle defect, arthoscopy 8-2-10
Grade 3 defects, patella, medial femoral condyle, tibia scoped1-12-2011
Physical theraphy and awaiting microfrature 2-1-12

Offline jmorrell1

  • MICROgeek (<20 posts)
  • *
  • Posts: 3
  • Liked: 0
Re: in excruciating pain a week after cortisone shot
« Reply #3 on: January 03, 2011, 02:13:34 AM »
thanks eaglemom, ive been RICEing it as much as possible without much relief. I go for a bonescan on wed to see if something more is goin on with my knee.
kimberly...the pain still hasnt subsided?!? thats not very encouraging, but im glad to know that im not the only one...my doc looked mystified by my increased pain. something more has to be going on...it seems like the cortisone had to have triggered some underlying problem. please keep me posted on what your os says and i'll post my updates as well

Offline Kimberly 77

  • Forum Faithful
  • ****
  • Posts: 296
  • Liked: 1
Re: in excruciating pain a week after cortisone shot
« Reply #4 on: January 05, 2011, 07:03:43 PM »
Yep, still in pain, I think the extra swelling from the shot has subsided but I definately didn't get any relief from it and since the shot I feel like I am worse. Patiently waiting to see os on the 11th! I will post back once I have seen him. How are you feeling?
Right leg amputee.
Osteoarthritis in left knee.
Medial femoral condyle defect, arthoscopy 8-2-10
Grade 3 defects, patella, medial femoral condyle, tibia scoped1-12-2011
Physical theraphy and awaiting microfrature 2-1-12

Offline jmorrell1

  • MICROgeek (<20 posts)
  • *
  • Posts: 3
  • Liked: 0
Re: in excruciating pain a week after cortisone shot
« Reply #5 on: January 12, 2011, 01:13:51 AM »
it still hurts like hell, the sharp pains has lessened in number but my knee is definately hurting way more than it did before the cortisone. hope you are feeling better

bean11

  • Guest
Re: in excruciating pain a week after cortisone shot
« Reply #6 on: January 13, 2011, 03:48:26 AM »
G'day jmorrell1 from Stephen Morrell ;D in (products you cant do with out) please look at my thread on "Emu Spirit Rub" some one else hear noes about it ! and highly recommends its  use too, and they live in UK, i mention this as it's being used bye Australian Aboriginees for thousands of years for its "Anti imlammatory Healing Powers" it took away pain & swelling (down to 40%) overnight, I kid you not ;D